Medical questions & health advice by board certified doctors
"What could be causing my increased sweating?"
I'm 19 years old and have recently started sweating way more than I used to. Doesn't matter if I'm doing something physical or not, and it is mainly in my under arms or armpits. What would make me start sweating so much all of the sudden?
I am sorry to hear that excessive sweating is becoming a problem for you! This is definitely an issue that your primary care doctor or a dermatologist can help with, so I suggest that you make an appointment with your doctor at your earliest convenience. Excessive sweating of the palms of the hands, soles of the feet, or armpits is called hyperhydrosis. Most of the time, hyperhydrosis is genetically determined and doesn't necessarily mean you have any other underlying medical problem. However, it is obviously quite disconcerting and can be very embarrassing in social situations. The first step in treating hyperhydrosis is to try an antiperspirant deodorant, of which you can find many different brands in your drug store. If this does not work, however, it is likely you will need a prescription strength 'drying agent' which your doctor can prescribe for you. These drying agents work on the same principle as anti perspirant deodorants, but are much stronger. In cases in which the topical drying agents do not work, there are other treatments that can also be tried, including various oral medications as well as, in the most severe cases, injections of botox into the areas of excessive sweating. Go see your doctor!
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.